Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 22, 2001, 7:30 PM EDT for York County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 23, 2001, 1:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 222333 FFWCTP PAC133-230530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 730 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... YORK COUNTY IN PENNSYLVANIA * UNTIL 130 AM EDT. * AT 720 PM...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MOST OF YORK COUNTY. SLOW MOVING THUNDERSTORMS HAVE PRODUCED TORRENTIAL RAINFALL OVER CENTRAL AND SOUTHERN YORK COUNTY. SOUTHERN YORK COUNTY INCLUDING CHANCEFORD AND DOVER TOWNSHIPS ARE EXPERIENCING THE WORST FLOODING THAT MANY RESIDENTS HAVE EVER SEEN. ONE RAINFALL SPOTTER IN THE LOGANVILLE AREA HAS ALREADY RECEIVED 8 INCHES OF RAIN AND THE RAIN CONTINUES TO FALL. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AND CONTINUE TO ADD TO THE FLOOD WATERS. LOCAL LAW ENFORCEMENT OFFICIALS REPORT THAT MANY ROADS ARE IMPASSABLE...DUE BOTH TO HIGH WATER AND TO VEHICLES THAT HAVE BEEN STALLED IN THE HIGH WATERS. PLEASE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LESS THAN 18 INCHES OF WATER CAN FLOAT A VEHICLE...EVEN FOUR-WHEEL DRIVE VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND *FLASH FLOODS. $$ LAT...LON 4014 7673 3972 7623 3973 7702 4009 7695 DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:40 PM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 12:40 PM EDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1240 PM EDT FRI JUN 22 2001 RADAR LIT UP AND SHEAR ENVIRONMENT IN LWR SUSQ HAS ALREADY HELPED A FEW STORMS GROW TO BE MARGINALLY SVR. DWPTS IN THE 50S NOW MAKING THEIR WAY INTO PA FM WEST AND FINE-LINE ON WESTERN EDGE OF RDR ECHOES PROBABLY DENOTES THE COLD FRONT. TROUBLE LIES TO THE SW...WHERE IR AND REGIONAL RDRS SHOW A DEVELOPING WAVE RIDING POLEWARD ALONG THE CD FNT. NEAR TERM GUID NOW ALL AGREE THAT THIS WILL SERVE TO ENHANCE RAFL/FF POTENTIAL...ESP ACROSS THE EASTERN 1/2 OF FA - NOT JUST THRU THE NIGHT...BUT ALSO FOR MUCH OF SATURDAY AS WELL. AM CONSIDERING EXTENDING FFA FOR ERN PORTION OF CWA INTO SATURDAY EVE. OTHERWISE...WL INCLUDE TIMING TO CUT OFF SHRA IN WEST AFTER MIDNIGHT...AND LINGER THRU OR EVEN JUST AFT NOONTIME IN CENTRAL COS. ERN PA...TIMING UNNECESSARY FOR SAT...AS IT LOOKS LIKE AN ALL DAY LIKLIHOOD. SUNDAY DRIER THAN OTHER DAYS. XTNDD: MED RANGE GUIDANCE CONTINUES TO GO WITH CUT-OFF LOW UNDER OTHERWISE WIDE/FLAT RIDGE AT 5H. TREND LAST TWO DAYS HAS BEEN TO PUSH THE CUTOFF TO THE SOUTHWEST. CURR FCST IS HEADED THIS WAY...WITH CHC SHRA EVERY DAY AND SLIGHTLY COOLER THAN NORMAL TEMPS. A FURTHER RETROGRESSION WWD WOULD HAVE THE EFFECT OF ALLOWING US TO GET WARMER/MILDER THAN CURR FCST...BUT KEEP THE CHC OF PCPN GOING. .CTP...FLASH FLOOD WATCH...TONIGHT...ALL BUT FAR WESTERN COUNTIES. DANGELO
In the hours before
Special weather statement, Jun 22, 3:05 PM EDT, 4 hours 25 minutes before
PAZ028-036-050>053-056>059-063>066-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT FRI JUN 22 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...JUNIATA...PERRY...FRANKLIN... DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...SCHUYLKILL...YORK... COLUMBIA AND SNYDER. LOCALLY SEVERE THUNDERSTORMS ARE OCCURRING OVER THE LOWER AND MIDDLE SUSQUEHANNA VALLEY. AS A COLD FRONT APPROACHES FROM THE WEST THIS EVENING...ADDITIONAL DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ARE LIKELY. THESE STORMS ALSO HAVE THE HISTORY OF TORRENTIAL DOWNPOURS. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI/LAMBERT
Local storm report, Jun 22, 7:00 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
700 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM FELTON PA FLOODING
06/22/01 YORK ROADS CLOSED AS MUDDY
CREEK IS OUT OF ITS BANKS
0330 PM CHANCEFORD TWP PA FLOODING
06/22/01 YORK RTE 425 CLOSED. 3 INCHES
OF RAIN
0425 PM DOVER PA FLOODING
06/22/01 YORK EXTENSIVE FLOODING ACROSS
DOVER TWP. ROADS CLOSED.
0552 PM GAP PA TORNADO
06/22/01 LANCASTER SPOTTER REPORTED TORNADO
0552 PM GORDONVILLE PA TORNADO
06/22/01 LANCASTER SPOTTER REPORTED TORNADO
0530 PM YORK PA FLOODING
06/22/01 YORK EXCESSIVE FLOODING IN CITY
OF YORK AND POINTS SPOUTHSpecial weather statement, Jun 22, 7:01 PM EDT, 29 minutes before
PAZ065-066-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 701 PM EDT FRI JUN 22 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LANCASTER AND YORK. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.